MAUDE Adverse Event Report: LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 627355902
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information has been provided.Livanova usa inc manufactures the complained circuit.The incident occurred in (b)(6) united states of america.Device availability was not clarified.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has received a report that, during long term support, the tubing came off of the outlet of the oxygenator and approximately one unit of blood was lost; the tubing was reconnected, and support resumed.Livanova has requested to receive the disconnected tubing for investigation.There is no information on patient outcome.
 
Additional Manufacturer Narrative
Through the follow-up with the customer, livanova has learned that the connection that disconnected during the case is manually assembled by the customer to the outlet of a competitor oxygenator and secured with a tie band.No photographic evidence not any video of the even was provided.The unit was not made available for return and therefore no physical investigation on the unit could be performed.The dhr review confirmed that the lot was released conforming to product specifications.The analysis of the livanova complaints database revealed that no other similar complaint relevant to this circuit catalog item has ever been received.Based on all the above facts, it cannot be ruled out that a suboptimal connection by the customer might have contributed to the reported event.However, overpressure condition at the oxygenator outlet or a deviation in the chemical characteristics of the tubing could not be completely ruled out.The risk is in the acceptable region.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
SMART TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key13651254
Report Number1718850-2022-00022
Device Sequence Number5780432
Product Code DWE
UDI-Device Identifier00803622145988
UDI-Public(01)00803622145988(240)627355902(17)221130(10)2031500056
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number627355902
Device Lot Number2031500056
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown